Alert archive / Florida / Tornado Warnings in 2025
Tornado Warning 1, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Feb 13, 2025, 5:23 AM CST for Bay County, Florida. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 13, 2025, 5:23 AM CST (11:23 UTC)
- Expired
- Feb 13, 2025, 5:36 AM CST
- In force
- 13 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Bay County, FL
The radar
The Eglin Afb radar (KEVX), 36 km from the middle of the area, began a volume at 11:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 11.4 hours before the alert went out and 338 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 676 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 552 m²/s²
- 0-3 km storm-relative helicity
- 619 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
644
WFUS52 KTAE 131123
TORTAE
FLC005-131200-
/O.NEW.KTAE.TO.W.0001.250213T1123Z-250213T1200Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tallahassee FL
523 AM CST Thu Feb 13 2025
The National Weather Service in Tallahassee has issued a
* Tornado Warning for...
West central Bay County in the Panhandle of Florida...
* Until 600 AM CST.
* At 523 AM CST, a severe thunderstorm capable of producing a tornado
was located 7 miles west of Panama City Beach, moving east at 35
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Panama City Beach around 530 AM CST.
Lynn Haven around 550 AM CST.
Other locations impacted by this tornadic thunderstorm include West
Bay, Edgewater Gulf Beach, Sunnyside, Gulf Lagoon Beach, Laguna
Beach, Gulf Resort Beach, West Panama City, Hollywood Beach, Bahama
Beach, and Bid-a-Wee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3038 8573 3017 8564 3015 8594 3017 8597
3023 8600
TIME...MOT...LOC 1123Z 248DEG 30KT 3020 8597
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
21-HANER2 follow-up statements
846
WWUS52 KTAE 131126
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
526 AM CST Thu Feb 13 2025
FLC005-131200-
/O.CON.KTAE.TO.W.0001.000000T0000Z-250213T1200Z/
Bay FL-
526 AM CST Thu Feb 13 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 AM CST FOR WEST
CENTRAL BAY COUNTY...
At 526 AM CST, a severe thunderstorm capable of producing a tornado
was located near Panama City Beach, moving northeast at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Panama City Beach around 530 AM CST.
Other locations impacted by this tornadic thunderstorm include West
Bay, Gulf Resort Beach, Sunnyside, Bahama Beach, Bid-a-Wee, and
Edgewater Gulf Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3038 8573 3020 8565 3018 8592 3019 8594
3024 8597
TIME...MOT...LOC 1126Z 244DEG 28KT 3023 8590
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
21-HANER761
WWUS52 KTAE 131136
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
536 AM CST Thu Feb 13 2025
FLC005-131146-
/O.CAN.KTAE.TO.W.0001.000000T0000Z-250213T1200Z/
Bay FL-
536 AM CST Thu Feb 13 2025
...THE TORNADO WARNING FOR WEST CENTRAL BAY COUNTY IS CANCELLED...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, damaging winds remain likely and a Severe
Thunderstorm Warning remains in effect for the area until 600 AM CST.
&&
LAT...LON 3038 8573 3020 8565 3018 8592 3019 8594
3024 8597
TIME...MOT...LOC 1134Z 248DEG 30KT 3026 8581
$$
21-HANERWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Feb 13, 5:14 AM CST, 9 minutes earlier.
Area forecast discussion, Feb 13, 5:14 AM CST, 9 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
614 AM EST Thu Feb 13 2025
...New AVIATION...
.NEAR TERM...
(Today and tonight)
Issued at 337 AM EST Thu Feb 13 2025
A fairly active near term period is expected with a line of
showers and storms, some potentially severe, pushing eastward into
the area this morning. A deep trough over the central US is
helping push a cold front across the Gulf Coast states this
morning with showers and storms along and ahead of it. Surface
analysis shows the associated warm front just to the north of our
area, putting us firmly in the warm sector. A quite strong low
level jet is also positioned over the northern portions of our
area (mainly SE AL and GA), but this feature is expected to weaken
later on around midday. While the shear is quite strong at the
moment, surface based CAPE seems to be the limiting factor on the
severe threat with a very slight inversion present at the surface.
If this can be overcome while the shear is still high, there is
plenty of CAPE just off the surface that could lead to an
overperforming severe threat. Surface based CAPE should increase
later this morning and early afternoon, but at the same time the
shear should be decreasing and therefore should generally offset
each other. The greatest severe threat is likely over the next 6
to 8 hours where the best potential for overlapping shear and CAPE
exist. The primary hazards are damaging winds and a couple of
tornadoes. Heavy rainfall rates will also be possible, but the
system should be progressive enough and antecedent conditions dry
enough to preclude a substantial flood threat.
A cold front will sweep across the region later today in the wake
of these storms, ushering in a slightly cooler and drier air
mass. The biggest change will be felt in the lows overnight, with
forecast low temperatures mostly in the 40s.
&&
.SHORT TERM...
(Friday through Saturday)
Issued at 337 AM EST Thu Feb 13 2025
Thursday's frontal passage will make way for high pressure to
build in for the short term as we head into the weekend.
Temperatures for Friday will be cooler with highs expected in the
upper 60s to low 70s, and overnight lows in the upper 40s for our
northern Georgia counties, with low to mid 50s for areas along and
south of I-10. Temperatures will be warmer for Saturday with
highs in the mid-upper 70s to near 80. Ahead of our next cold
front in the long term, winds may be a little gusty (up to 25 mph)
in the Eastern Panhandle along the coast Saturday afternoon. Rain
chances for Friday into Saturday will be diminished as the
surface high remains over the area; so PoPs will be limited to 20%
and less, with the highest chances for our northern most
counties.
&&
.LONG TERM...
(Saturday Night through Wednesday)
Issued at 337 AM EST Thu Feb 13 2025
An upper level shortwave developing over the Southern Plains this
weekend will be approaching the eastern US with a cold front
swooping towards the southeast. We expect this storm system to
arrive in our region Sunday morning bringing locally heavy rain
and strong to severe thunderstorms. There is an expansive upper-
level high extending from the Atlantic that will be pulling in
excess moisture from the Gulf. Forecast PWATs for Sunday morning
range from 1.5" to 1.8". There is forecast bulk shear of 40-60 kts
with surface-based CAPE reaching up to 500 J/Kg. With this
appearing to become a High Shear/low CAPE scenario, the main
threats for this system would be damaging wind gusts and
tornadoes. The SPC has begun to highlight the northwestern clip of
our region with a Slight Risk (level 2 of 5) for Day 3.
Following the cold frontal passage on Sunday, colder temperatures
are expected Sunday night with lows in the mid to upper 30s.
Highs on Monday will be in the upper 50s, and struggling to reach
60. Monday night will also be chilly with lows in the mid to upper
30s. With the low temperatures in the 30s and some moisture,
frost is in the forecast for Monday and Tuesday mornings.
Temperatures will be around normal for this time of year for the
time being, however another storm system is in the works as we
approach midweek. An upper level shortwave trough along with a
plume of moisture lifting from the Gulf will bring another chance
for rain. Given that this system is several days out, we will
continue to monitor.
&&
.AVIATION...
(12Z TAFS)
Issued at 612 AM EST Thu Feb 13 2025
At the start of the TAF period, showers and thunderstorms will be
moving east/southeast across the CWA this morning through the
afternoon. Some storms may be strong to severe with gusty winds
and a brief tornado as the main threats. Expect MVFR and IFR
conditions while the heavy storms move through. Conditions will
begin to improve to VFR following the frontal passage later this
evening. Winds will shift to the northwest and become more
northerly during the overnight hours ranging 5-10 kts.
&&
.MARINE...
Issued at 337 AM EST Thu Feb 13 2025
A small craft advisory continues to be in effect for the waters
from Apalachicola westward through this afternoon due to southerly
winds around 20 knots ahead of a cold front. Some sea fog will
also be a concern for Apalachee Bay until the front clears the
region Thursday afternoon. Showers and storms will accompany the
front with a few wind gusts in excess of 34 knots, waterspouts,
and locally higher seas possible. Northerly winds are expected
tonight before increasing and becoming northeasterly during the
day Friday with Advisory-level winds possible west of
Apalachicola. Another cold front swings through the region Sunday,
with advisory-level conditions possible ahead of it Saturday
night into Sunday.
&&
.FIRE WEATHER...
Issued at 337 AM EST Thu Feb 13 2025
A cold front will move across the region later today. The front
will be preceded by gusty southerly winds this morning, and a line
of strong to possibly severe thunderstorms this morning into
early afternoon. Widespread wetting rains are expected. The
frontal passage will be marked by a sudden shift to northwest
winds. A somewhat cooler and drier air mass will follow the front
on Friday.
&&
.HYDROLOGY...
Issued at 337 AM EST Thu Feb 13 2025
At least three waves of rain are on the way over the next 7-8
days thanks to an active weather pattern taking shape. The first
wave begins early this morning with the first of a couple of cold
fronts slated to move through the region. Another wave swings
through with another front Sunday with the final wave coming
thanks to an area of low pressure moving through the northern Gulf
next Wednesday/Thursday. Localized nuisance and/or flash flooding
may occur beneath the core of robust thunderstorms via high
instantaneous rain rates despite their expected fairly progressive
nature. Forecast rainfall amounts of 0.5" to 1.5" are expected
with the first wave today. However, dry antecedent conditions
preclude widespread hydrologic concerns. The flooding potential,
especially riverine, for the subsequent waves depends largely on
the one before it, so there remains a fair amount of uncertainty.
It is worth noting that out of the three waves that next
Wednesday/Thursday's system has the highest ceiling at this time,
so we'll continue monitor how things evolve over the next several
days.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the
office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 74 48 67 54 / 90 10 10 0
Panama City 74 49 69 57 / 90 0 10 10
Dothan 71 42 65 52 / 80 0 10 10
Albany 73 41 63 48 / 90 0 0 10
Valdosta 75 47 66 52 / 90 10 0 0
Cross City 79 51 72 57 / 60 40 0 0
Apalachicola 71 51 65 58 / 90 10 10 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for FLZ108-112-114-
115.
GA...None.
AL...None.
GM...Small Craft Advisory until 3 PM CST this afternoon for GMZ750-
752-770-772.
&&
NEAR TERM...Merrifield
SHORT TERM...Montgomery
LONG TERM....Montgomery
AVIATION...Montgomery
MARINE...DVD/Montgomery
FIRE WEATHER...Merrifield
HYDROLOGY...Reese/MontgomeryIn the hours before
Local storm report, Feb 13, 3:05 AM CST, 2 hours 18 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
405 AM EST Thu Feb 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 AM Lightning 1 SW Damascus 31.31N 86.02W
02/13/2025 Coffee AL Emergency Mngr
911 call at 2:56 AM, report of a structure
fire due to a lightning strike, in the 12000
block of AL 134 in New Brockton.
&&
JMSpecial weather statement, Feb 13, 4:07 AM CST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
507 AM EST Thu Feb 13 2025
ALZ066>069-FLZ009>011-GAZ121>123-142-143-155-131100-
Geneva AL-Houston AL-Dale AL-Henry AL-Holmes FL-Jackson FL-
Washington FL-Miller GA-Calhoun GA-Clay GA-Early GA-Randolph GA-
Seminole GA-
507 AM EST Thu Feb 13 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN DALE...EASTERN
GENEVA...HOUSTON AND SOUTHERN HENRY COUNTIES IN SOUTHEASTERN
ALABAMA...NORTHEASTERN WASHINGTON...JACKSON AND HOLMES COUNTIES IN
THE PANHANDLE OF FLORIDA...CLAY...RANDOLPH...CALHOUN...NORTHERN
SEMINOLE...EARLY AND MILLER COUNTIES IN SOUTHWESTERN GEORGIA THROUGH
600 AM EST/500 AM CST/...
At 507 AM EST/407 AM CST/, Doppler radar was tracking strong
thunderstorms along a line extending from near Cuthbert to Dothan to
6 miles west of Bonifay. Movement was southeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Colquitt, Cottonwood, Fort Gaines, Morgan, Bonifay, Cuthbert,
Marianna, Headland, Dothan, Blakely, Chipley, Graceville,
Donalsonville, Hartford, Taylor, Midland City, Kinsey, Ashford,
Slocomb, and Cowarts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3175 8457 3168 8454 3162 8455 3162 8445
3155 8446 3146 8441 3144 8443 3145 8446
3143 8449 3143 8464 3126 8464 3126 8454
3119 8454 3107 8469 3107 8473 3102 8475
3068 8520 3071 8600 3132 8551 3184 8481
TIME...MOT...LOC 1007Z 301DEG 33KT 3176 8473 3123 8540 3077 8579
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
21-HANERLocal storm report, Feb 13, 4:13 AM CST, 1 hour 10 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
513 AM EST Thu Feb 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 AM Tstm Wnd Dmg Black 31.02N 85.74W
02/13/2025 Geneva AL Law Enforcement
Powerlines were reported down by the Geneva
County 911 Dispatch along Burnt Street. Time
approximated by radar.
&&
DRSpecial weather statement, Feb 13, 5:10 AM CST, 13 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
610 AM EST Thu Feb 13 2025
GAZ123>128-142>145-155-156-131200-
Worth GA-Miller GA-Decatur GA-Lee GA-Baker GA-Dougherty GA-
Terrell GA-Mitchell GA-Calhoun GA-Seminole GA-Turner GA-Early GA-
610 AM EST Thu Feb 13 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTH CENTRAL DECATUR AND MILLER
COUNTIES IN SOUTHWESTERN GEORGIA...NORTHWESTERN TURNER COUNTY IN
SOUTH CENTRAL GEORGIA...DOUGHERTY...CENTRAL MITCHELL...LEE...BAKER...
EASTERN CALHOUN...NORTHERN SEMINOLE...CENTRAL EARLY...SOUTHEASTERN
TERRELL COUNTIES IN SOUTHWESTERN GEORGIA AND NORTHWESTERN WORTH
COUNTIES IN SOUTH CENTRAL GEORGIA THROUGH 700 AM EST...
At 610 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Leesburg to 8 miles west of Donalsonville.
Movement was east at 60 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Colquitt, Newton, Morgan, Albany, Putney, Donalsonville, Leesburg,
Arlington, Baconton, Leary, East Albany, Marine Corps Logistics Base,
Turner City, Smithville, Walker, Douglasville, Worth, Centerville,
Warwick, and Iron City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Tallahassee.
&&
LAT...LON 3191 8392 3185 8394 3184 8386 3182 8385
3183 8384 3180 8380 3180 8361 3185 8361
3185 8353 3096 8455 3098 8498 3114 8505
3192 8422
TIME...MOT...LOC 1110Z 263DEG 51KT 3180 8416 3103 8502
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
11-MMThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 6:39 PM CST | Small Craft Advisory | TAE | 56 hr | |
| Feb 13, 3:52 AM CST | Special Marine Warning | TAE | 83 min | |
| Feb 13, 4:07 AM CST | Special Weather Statement | TAE | Holmes, Jackson | 53 min |
| Feb 13, 5:02 AM CST | Special Marine Warning | TAE | 88 min | |
| Feb 13, 5:12 AM CST | Severe Thunderstorm Warning | TAE | Bay, Walton | 48 min |
| Feb 13, 6:25 AM CST | Special Marine Warning | TAE | 95 min | |
| Feb 13, 7:55 AM CST | Special Marine Warning | TAE | 95 min | |
| Feb 13, 9:27 AM CST | Special Marine Warning | TAE | 93 min | |
| Feb 13, 10:32 AM CST | Marine Dense Fog Advisory | TAE | 4 hr |
Nearby
Tornado Warnings in Florida, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.